Quantiles for counts

José A.F. Machado, J. M.C. Santos Silva

Research output: Contribution to journalArticle

139 Citations (Scopus)

Abstract

This article studies the estimation of conditional quantiles of counts. Given the discreteness of the data, some smoothness must be artificially imposed on the problem. We show that it is possible to smooth the data in a way that allows inference to be performed using standard quantile regression techniques. The performance and implementation of the estimators are illustrated by simulations and an application.

Original languageEnglish
Pages (from-to)1226-1237
Number of pages12
JournalJournal of the American Statistical Association
Volume100
Issue number472
DOIs
Publication statusPublished - 1 Dec 2005

Fingerprint

Quantile
Count
Conditional Quantiles
Quantile Regression
Smoothness
Estimator
Simulation
Conditional quantiles
Quantile regression
Inference
Standards

Keywords

  • Jittering
  • Quantile regression
  • Smoothing

Cite this

Machado, José A.F. ; Santos Silva, J. M.C. / Quantiles for counts. In: Journal of the American Statistical Association. 2005 ; Vol. 100, No. 472. pp. 1226-1237.
@article{6526673ae15b4d4d9b2b268b333f30f3,
title = "Quantiles for counts",
abstract = "This article studies the estimation of conditional quantiles of counts. Given the discreteness of the data, some smoothness must be artificially imposed on the problem. We show that it is possible to smooth the data in a way that allows inference to be performed using standard quantile regression techniques. The performance and implementation of the estimators are illustrated by simulations and an application.",
keywords = "Jittering, Quantile regression, Smoothing",
author = "Machado, {Jos{\'e} A.F.} and {Santos Silva}, {J. M.C.}",
year = "2005",
month = "12",
day = "1",
doi = "10.1198/016214505000000330",
language = "English",
volume = "100",
pages = "1226--1237",
journal = "Journal of the American Statistical Association",
issn = "0162-1459",
publisher = "Taylor & Francis",
number = "472",

}

Quantiles for counts. / Machado, José A.F.; Santos Silva, J. M.C.

In: Journal of the American Statistical Association, Vol. 100, No. 472, 01.12.2005, p. 1226-1237.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Quantiles for counts

AU - Machado, José A.F.

AU - Santos Silva, J. M.C.

PY - 2005/12/1

Y1 - 2005/12/1

N2 - This article studies the estimation of conditional quantiles of counts. Given the discreteness of the data, some smoothness must be artificially imposed on the problem. We show that it is possible to smooth the data in a way that allows inference to be performed using standard quantile regression techniques. The performance and implementation of the estimators are illustrated by simulations and an application.

AB - This article studies the estimation of conditional quantiles of counts. Given the discreteness of the data, some smoothness must be artificially imposed on the problem. We show that it is possible to smooth the data in a way that allows inference to be performed using standard quantile regression techniques. The performance and implementation of the estimators are illustrated by simulations and an application.

KW - Jittering

KW - Quantile regression

KW - Smoothing

UR - http://www.scopus.com/inward/record.url?scp=27744579948&partnerID=8YFLogxK

U2 - 10.1198/016214505000000330

DO - 10.1198/016214505000000330

M3 - Article

VL - 100

SP - 1226

EP - 1237

JO - Journal of the American Statistical Association

JF - Journal of the American Statistical Association

SN - 0162-1459

IS - 472

ER -